MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WA22367A

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WA22367A
Lot Number 20623-0009
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: this event is caused by a component failure of the teflon block.The teflon block failure is an electrical/electromagnetic component failure, and the cause is that the impedance has risen due to internal dirt and corrosion.It was found that the impedance increased due to internal dirt and corrosion of the teflon block, leading to excitation failure during the service inspection.This event was caused by a component failure of the insertion tube.The failure of the insertion tube is degradation problem but cause of the insertion tube failure could not be determined.The most likely cause is that the drying after washing was not sufficient.It was detected that the insertion tube and the machine base are rusted and corroded which the machine base cannot be separated during the service inspection.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the device evaluation, the subject device exhibited dirt and corrosion of the teflon block.The insertion tube and base were rusted and cannot be separated.There was no patient involvement.
 
Additional Manufacturer Narrative
Correction is being made to previously submitted report (emdr-(b)(4)), which was not reportable.Please disregard the report submitted erroneously.
 
Event or Problem Description
No additional information received from customer.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
WA22367A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22358347
Report Number9610773-2025-04212
Device Sequence Number8621280
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number20623-0009
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown